MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE
Model Number UM-S20-20R-3
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the service center for evaluation.The device was received without its original packaging and placed in a biohazard bag.A visual and microscopic inspection of the device revealed three deep scrape marks on the tube sheath at the distal section area.The customer¿s complaint was confirmed as blood was noted to be seeping inside the distal section of the device.Due to the device being contaminated with blood, it was determined that it was no longer safe for use and no functional testing could be performed.The instruction for use states, ¿do not force the instrument if resistance to insertion is encountered.Reduce the angulation of the endoscope until the probe passes smoothly.You may have to withdraw the probe and lubricate the distal end with a thin coat of medical-grade water-soluble lubricant.Forcing the ultrasonic probe could damage the ultrasonic probe and/or endoscope.Never push or pull the ultrasonic probe with excessive force or withdraw it into the bending section of the endoscope during probe rotation (real-time mode).Manipulate the ultrasonic probe slowly and carefully when the endoscope is sharply angled or the forceps elevator is raised.Forcefully pushing or pulling the ultrasonic probe may damage it.¿.
 
Event or Problem Description
The service center was informed that blood was discovered approximately 1.5 inch from the tip inside the casing of the probe.The customer reported that the blood was discovered after the procedure.There was no patient injury reported.
 
Additional Manufacturer Narrative
This supplemental report is to inform that upon further review, this is not a reportable malfunction.Per the legal manufacturer, there is no potential for this issue to cause or contribute to death or serious injury if the malfunction were to recur.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10381981
Report Number8010047-2020-05391
Device Sequence Number3447380
Product Code ITX
UDI-Device Identifier04953170078705
UDI-Public04953170078705
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K001203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-S20-20R-3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer01/16/2021
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1